Viewing 2 posts - 1 through 2 (of 2 total)
  • Author
    Posts
  • jrcouncil
    Post count: 1

    In 2005 I suffered severely from Graves; losing 65lbs in 3 months, developed a goiter, had complications with the medications and was going into ‘thyroid storm’. I could barely function during the day and eventually lost all my hair as a result as well. After a week long hospitalization I finally had to have my thyroid removed and have now taken Synthroid for the past 10+years successfully as a replacement therapy.

    About six months ago I started having issues with fatigue again and after several blood test nothing came of them except the last showing my T3 levels to be somewhat low. My Synthroid was adjusted but my hair started thinning out excessively. I’ve now lost approximately 50% of my hair [good thing I had a lot to begin with]. I’ve also begun to loose weight again. I was referred to the endocrinologist who suggested that possibly my thyroid has somehow become reactivated or is ‘growing back’ and producing the hormones thus sending my body the message that I am once again hypo.

    Has anyone every had this to happen and if so what are the options used to treat?

    Kimberly
    Online Facilitator
    Post count: 4262

    Hello and welcome – sorry to hear that you are dealing with this all over again.

    It’s possible that the dose increase might have been a little too high for you and needs to be tweaked.

    However, ff there is some tissue left behind after surgery or RAI, there *is* a chance that the thyroid tissue can regenerate and cause a return of hyperthyroidism. If that is indeed what is happening, you have the same three options as before – antithyroid medications, surgery, and RAI. One caveat is that there is some additional risk for a second surgery.

    Blood tests – TSH, Free T4, T3, and antibodies (TSI or TRAb) should help shed some additional light on what is going on.

    Take care – and keep us posted!

Viewing 2 posts - 1 through 2 (of 2 total)
  • You must be logged in to reply to this topic.